Alert archive / Montana / Wind Advisories in 2019
Wind Advisory 1, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Apr 26, 2019, 1:06 PM MDT for 11 counties in Montana; Lemhi County, Idaho. It took effect at Apr 27, 2019, 12:00 PM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2019, 1:06 PM MDT (19:06 UTC)
- In effect from
- Apr 27, 2019, 12:00 PM MDT
- Expired
- Apr 28, 2019, 6:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 18 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS75 KMSO 261906 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 106 PM MDT Fri Apr 26 2019 MTZ006-007-043-271915- /O.NEW.KMSO.WI.Y.0001.190427T1800Z-190428T1200Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 106 PM MDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM MDT SUNDAY... The National Weather Service in Missoula has issued a Wind Advisory, which is in effect from noon Saturday to 6 AM MDT Sunday. * WINDS...West 25 to 35 mph with gusts up to 45 mph. * SNOW...Snow showers at higher elevations including MacDonald and Homestake Passes, Phillipsburg, and Georgetown Lake may cause intermittent whiteout conditions while traveling. * WHERE...Bitterroot/Sapphire Mountains, Butte/Blackfoot Region and Potomac/Seeley Lake Region. * WHEN...From noon Saturday to 6 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$ MTZ004-005-271915- /O.NEW.KMSO.WI.Y.0001.190427T2000Z-190428T0300Z/ Lower Clark Fork Region-Missoula/Bitterroot Valleys- 106 PM MDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT SATURDAY... The National Weather Service in Missoula has issued a Wind Advisory, which is in effect from 2 PM to 9 PM MDT Saturday. * WINDS...West 20 to 30 mph with gusts up to 40 mph. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, I-90 Lookout Pass to Haugan, Bitterroot Valley, and Missoula. * WHEN...From 2 PM to 9 PM MDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$ IDZ009-010-271915- /O.NEW.KMSO.WI.Y.0001.190427T2000Z-190428T0900Z/ Western Lemhi County-Eastern Lemhi County- 106 PM MDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 3 AM MDT SUNDAY... The National Weather Service in Missoula has issued a Wind Advisory, which is in effect from 2 PM Saturday to 3 AM MDT Sunday. * WINDS...West 30 to 40 mph with gusts up to 50 mph. * WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...From 2 PM Saturday to 3 AM MDT Sunday. * IMPACTS...Strong winds may blow down limbs, small diameter trees, and power lines. Scattered power outages are possible. Travel may be difficult at times, especially for high profile vehicles. $$ MTZ001-271915- /O.NEW.KMSO.WI.Y.0001.190428T0400Z-190428T1800Z/ Kootenai/Cabinet Region- 106 PM MDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM SATURDAY TO NOON MDT SUNDAY... The National Weather Service in Missoula has issued a Wind Advisory, which is in effect from 10 PM Saturday to noon MDT Sunday. * WINDS...North 20 to 30 mph with gusts up to 45 mph. * SNOW...Some snow showers are also possible at higher elevations which may cause periods of whiteout conditions when driving. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From 10 PM Saturday to noon MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$ MTZ003-271915- /O.NEW.KMSO.WI.Y.0001.190428T0400Z-190428T1800Z/ Flathead/Mission Valleys- 106 PM MDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM 10 PM SATURDAY TO NOON MDT SUNDAY... The National Weather Service in Missoula has issued a Wind Advisory, which is in effect from 10 PM Saturday to noon MDT Sunday. * WINDS...North 20 to 30 mph with gusts up to 45 mph. * WHERE...Flathead Valley. * WHEN...From 10 PM Saturday to noon MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$
5 follow-up statements
879 WWUS75 KMSO 270937 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 337 AM MDT Sat Apr 27 2019 MTZ006-007-043-280945- /O.CON.KMSO.WI.Y.0001.190427T1800Z-190428T1200Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 337 AM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT SUNDAY... * WINDS...West 25 to 35 mph with gusts up to 45 mph. * SNOW...Snow showers at higher elevations including MacDonald and Homestake Passes, Phillipsburg, and Georgetown Lake may cause intermittent whiteout conditions while traveling. * WHERE...Butte/Blackfoot Region, Bitterroot/Sapphire Mountains and Potomac/Seeley Lake Region. * WHEN...From noon today to 6 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$ MTZ004-005-280300- /O.CON.KMSO.WI.Y.0001.190427T2000Z-190428T0300Z/ Lower Clark Fork Region-Missoula/Bitterroot Valleys- 337 AM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 40 mph. Slightly higher wind gusts are possible in the Bitterroot Valley Saturday evening, due to possible mountain waves. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, I-90 Lookout Pass to Haugan, Bitterroot Valley, and Missoula. * WHEN...From 2 PM this afternoon to 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$ IDZ009-010-280900- /O.CON.KMSO.WI.Y.0001.190427T2000Z-190428T0900Z/ Western Lemhi County-Eastern Lemhi County- 337 AM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM MDT SUNDAY... * WINDS...West 30 to 40 mph with gusts up to 50 mph. * WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...From 2 PM this afternoon to 3 AM MDT Sunday. * IMPACTS...Strong winds may blow down limbs, small diameter trees, and power lines. Scattered power outages are possible. Travel may be difficult at times, especially for high profile vehicles. $$ MTZ001-280945- /O.CON.KMSO.WI.Y.0001.190428T0400Z-190428T1800Z/ Kootenai/Cabinet Region- 337 AM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON MDT SUNDAY... * WINDS...North 20 to 30 mph with gusts up to 45 mph. * SNOW...Some snow showers are also possible at higher elevations which may cause periods of whiteout conditions when driving. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From 10 PM this evening to noon MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$ MTZ003-280945- /O.CON.KMSO.WI.Y.0001.190428T0400Z-190428T1800Z/ Flathead/Mission Valleys- 337 AM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON MDT SUNDAY... * WINDS...North 20 to 30 mph with gusts up to 45 mph. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 10 PM this evening to noon MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$
742 WWUS75 KMSO 280241 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 841 PM MDT Sat Apr 27 2019 MTZ004-005-280345- /O.EXP.KMSO.WI.Y.0001.000000T0000Z-190428T0300Z/ Lower Clark Fork Region-Missoula/Bitterroot Valleys- 841 PM MDT Sat Apr 27 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Gusty winds will continue near showers but overall there will be a decrease in winds the rest of the evening. $$ MTZ006-007-043-281200- /O.CON.KMSO.WI.Y.0001.000000T0000Z-190428T1200Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 841 PM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WINDS...West 25 to 35 mph with gusts up to 45 mph. * SNOW...Snow showers may cause intermittent whiteout conditions for travelers. Several inches of snow are possible especially for the passes and around Georgetown Lake with periods of slush on roadways. * WHERE...Butte/Blackfoot Region, Bitterroot/Sapphire Mountains and Potomac/Seeley Lake Region. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$ IDZ009-010-280900- /O.CON.KMSO.WI.Y.0001.000000T0000Z-190428T0900Z/ Western Lemhi County-Eastern Lemhi County- 841 PM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY... * WINDS...West 30 to 40 mph with gusts up to 50 mph. * WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...Until 3 AM MDT Sunday. * IMPACTS...Strong winds may blow down limbs, small diameter trees, and power lines. Scattered power outages are possible. Travel may be difficult at times, especially for high profile vehicles. $$ MTZ001-281800- /O.CON.KMSO.WI.Y.0001.190428T0400Z-190428T1800Z/ Kootenai/Cabinet Region- 841 PM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... * WINDS...North 20 to 30 mph with gusts up to 45 mph by late this evening. * SNOW...Some snow showers are also possible which may cause brief periods of whiteout conditions for drivers. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...Until noon MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$ MTZ003-281800- /O.CON.KMSO.WI.Y.0001.190428T0400Z-190428T1800Z/ Flathead/Mission Valleys- 841 PM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... * WINDS...North 20 to 30 mph with gusts up to 45 mph expected by midnight into early Sunday morning. * SNOW...Some snow showers are also possible which may cause brief periods of whiteout conditions for drivers. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until noon MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$
358 WWUS75 KMSO 280850 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 250 AM MDT Sun Apr 28 2019 IDZ009-010-281000- /O.EXP.KMSO.WI.Y.0001.000000T0000Z-190428T0900Z/ Western Lemhi County-Eastern Lemhi County- 250 AM MDT Sun Apr 28 2019 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... $$ MTZ006-007-043-281200- /O.CON.KMSO.WI.Y.0001.000000T0000Z-190428T1200Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 250 AM MDT Sun Apr 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * WINDS...West 25 to 35 mph with gusts up to 45 mph. * SNOW...Snow showers may cause intermittent whiteout conditions for travelers. Several inches of snow are possible especially for the passes and around Georgetown Lake with periods of slush on roadways. * WHERE...Butte/Blackfoot Region, Bitterroot/Sapphire Mountains and Potomac/Seeley Lake Region. * WHEN...Until 6 AM MDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$ MTZ001-281800- /O.CON.KMSO.WI.Y.0001.000000T0000Z-190428T1800Z/ Kootenai/Cabinet Region- 250 AM MDT Sun Apr 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WINDS...North 20 to 30 mph with gusts up to 45 mph by late this evening. * SNOW...Some snow showers are also possible which may cause brief periods of whiteout conditions for drivers. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...Until noon MDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$ MTZ003-281800- /O.CON.KMSO.WI.Y.0001.000000T0000Z-190428T1800Z/ Flathead/Mission Valleys- 250 AM MDT Sun Apr 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WINDS...North 20 to 30 mph with gusts up to 45 mph expected this morning. * SNOW...Some snow showers are also possible which may cause brief periods of whiteout conditions for drivers. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until noon MDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$
800 WWUS75 KMSO 280935 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 335 AM MDT Sun Apr 28 2019 MTZ001-003-281045- /O.CAN.KMSO.WI.Y.0001.000000T0000Z-190428T1800Z/ Kootenai/Cabinet Region-Flathead/Mission Valleys- 335 AM MDT Sun Apr 28 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Missoula has cancelled the Wind Advisory. $$ MTZ006-007-043-281200- /O.CON.KMSO.WI.Y.0001.000000T0000Z-190428T1200Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 335 AM MDT Sun Apr 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * WINDS...West 25 to 35 mph with gusts up to 45 mph. * SNOW...Snow showers may cause intermittent whiteout conditions for travelers. A trace to 2 inches of snow is possible early this morning before sunrise. * WHERE...Butte/Blackfoot Region, Bitterroot/Sapphire Mountains and Potomac/Seeley Lake Region. * WHEN...Until 6 AM MDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may occur. $$
652 WWUS75 KMSO 281144 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 544 AM MDT Sun Apr 28 2019 MTZ006-007-043-281245- /O.EXP.KMSO.WI.Y.0001.000000T0000Z-190428T1200Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 544 AM MDT Sun Apr 28 2019 ...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 26, 4:16 AM MDT, 8 hours 50 minutes earlier.
Area forecast discussion, Apr 26, 4:16 AM MDT, 8 hours 50 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
416 AM MDT Fri Apr 26 2019
...Significant snow accumulations from a late season winter storm
expected Saturday evening through Sunday morning...
.DISCUSSION...A change to an active weather pattern over the
Northern Rockies will begin today. First, a fairly strong cold
front will usher in widespread showers over western Montana and
north-central Idaho during the day. Also gusty westerly winds
approaching 40 mph may be possible along and behind the front
later this afternoon and evening. The higher wind gusts are
expected to be across southwest Montana and Lemhi County in Idaho.
Most locations will have a chance for rain, though northwest
Montana will see the bulk of the precipitation, where 0.25" to
0.75" of rain is possible. Snow levels may lower just enough to
where Marias Pass could see light snow this evening.
The more significant weather system is expected to begin to impact
the region Saturday as a low pressure system drops south out of
Canada. The onset of the precipitation could bring light snow to
areas of northwest Montana above 4500 feet. However the high sun
angle this time of the year should limit the length of time any
snow could accumulate on the roads. The higher impacts are
expected later in the afternoon and evening Saturday, as a cold
front pushes through and lowers the snow levels. Glacier National
Park, and Highway 2 from Essex to Marias Pass will see the bulk of
the impacts due to snow Saturday evening and Sunday Morning.
anywhere from 4 to 8 inches of snow is possible above 3500 feet,
with the higher elevations of Glacier National park and Marias
Pass potentially seeing slightly higher amounts. Gusty northerly
winds up to 40 mph, or higher is also possible, further reducing
visibility over Marias Pass. Due to the expected impacts, and
weekend recreational activities, a Winter Storm Watch has been
issued for the areas above, starting late afternoon Saturday
through Sunday morning.
Temperatures come Monday morning will be quite cold across the
Northern Rockies within the drying atmosphere. Readings in the 20s
are expected which could present an inopportune late Spring
frost/freeze that could damage plants. In fact, some places could
even be presented with anomalously cold mornings on Tuesday and
Wednesday as well. Though some light valley rain/mountain snow showers
are also expected to continue early this next week as main upper
level storm system ever so slowly migrates to the east. They will
undoubtedly be a secondary concern this late in spring. A drying
and warming trend is expected to take hold during the second half
of the week. By next weekend we may very well have temperatures
right back near normal under slowly building high pressure.
&&
.AVIATION...Clouds will be steadily moving into the Northern
Rockies over the next 24 hours as an approaching cold front will
impact the region Friday afternoon. The lowest cloud decks and
precipitation appears to move into northwest Montana Friday
morning then push through the remainder of the region throughout
the day. Rain will become possible at KGPI and KMSO, though KGPI
and neighboring air fields across NW Montana should probably
prepare for more widespread precipitation. Meanwhile KSMN and KBTM
will periodically flirt with wind gusts surpassing 40 mph later
this afternoon.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Watch from Saturday afternoon through Sunday
morning West Glacier Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:45 AM MDT | Winter Storm Watch | MSO | Flathead, Lake | 24 hr |
Nearby
Wind Advisories in Montana, 2019Wind Advisories in Idaho, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.